EconPapers    
Economics at your fingertips  
 

A form of bivariate binomial conditionals distributions

Indranil Ghosh, Filipe Marques and Subrata Chakraborty

Communications in Statistics - Theory and Methods, 2025, vol. 54, issue 2, 534-553

Abstract: In this article, we discuss a bivariate distribution whose conditionals are univariate binomial distributions, but the marginals are not binomial that exhibits both positive and negative correlation. Some useful structural properties of this distribution namely marginals, moments, generating functions, stochastic ordering are investigated. Simple proofs of both positive and negative correlation, marginal over-dispersion, the distribution of the maximum and minimum order statistics for a random sample of size 2 are also derived. The distribution is shown to be a member of the multi-parameter exponential family, and some natural and useful consequences are also outlined. The proposed distribution reduces to another bivariate discrete distribution, namely the bivariate Poisson conditionals recently studied by Ghosh, Marques, and Chakraborty (2021) under certain parametric conditions. Finally, the distribution is fitted to two bivariate count data sets having positive and negative correlation separately to illustrate its’ suitability.

Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/03610926.2024.2315294 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:lstaxx:v:54:y:2025:i:2:p:534-553

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/lsta20

DOI: 10.1080/03610926.2024.2315294

Access Statistics for this article

Communications in Statistics - Theory and Methods is currently edited by Debbie Iscoe

More articles in Communications in Statistics - Theory and Methods from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:lstaxx:v:54:y:2025:i:2:p:534-553